Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 22, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 6:14 AM CDT for Brown County, San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 6:14 AM CDT (11:14 UTC)
- Expired
- Jun 6, 1997, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Brown County, TX, San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 124 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 061115 FFWSJT TXC049-411-061415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 614 AM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWESTERN TEXAS ...SOUTHERN BROWN COUNTY IN NORTH CENTRAL TEXAS ...NORTHERN SAN SABA COUNTY AT 613 AM CDT...SAN ANGELO DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CONTINUING OVER NORTHERN SAN SABA AND SOUTHERN BROWN COUNTIES. RADAR ESTIMATES AS MUCH AS 2 1/2 INCHES OF RAIN HAS FALLEN SINCE 3 AM. WITH THE STATIONARY STORMS REMAINING OVER THESE AREAS...AN ADDITIONAL 2 TO 3 INCHES OF RAIN CAN BE EXPECTED. THIS RAINFALL WILL CAUSE FLOODING OF STREETS AND STREAMS MAINLY NORTH OF RICHLAND SPRINGS...NEAR BROOKESMITH AND NEAR SAN SABA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BEZ TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:29 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 2:29 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 229 AM CDT FRI JUN 6 1997 RIDGE IN CENTRAL US...WITH AXIS ALONG LEE OF ROCKY MOUNTAINS...WAS PRODUCING NEARLY MERIDIANAL FLOW THIS MORNING. FURTHER TO WEST...WATER VAPOR INDICATED UPPER LEVEL LOW WAS BEING CUT OFF IN SOUTHERN CALIFORNIA...WITH SIGNIFICANT SHORTWAVE MOVING INTO BAJA CALIFORNIA. ETA AND NGM MODELS PICK UP ON SHORTWAVE BUT BOTH MAY BE SLOW IN ITS MOVEMENT AROUND LOW. SHORTWAVE SHOULD REMAIN WEST OF CWA IN ANY CASE. BOTH MODELS DO PICK UP ON SEVERAL WEAKER DISTURBANCES MOVING THROUGH CWA MOVING UP FROM THE BIG BEND THIS AFTERNOON...AND SLOWLY MOVING OVER REGION TONIGHT. THIS ALONG WITH WEAKENING 700 MB TEMPERATURES WILL BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. NGM FORECAST SOUNDINGS BREAKS CAP AT 19Z FOR SAN ANGELO AND ABILENE...WHICH HAS NOT BEEN DONE THE LAST SEVERAL DAYS. MODELS ALSO BRING IN ADDITIONAL MOISTURE AT LOWER LEVELS...WITH THE ETA MODEL THE MOST PROGRESSIVE...BRING IN 80 PERCENT RH AT 850 MB BEGINNING AT 18Z. WEAK UPPER LEVEL WINDS WILL PRODUCE SLOW MOVING STORMS AND LOCALLY HEAVY AMOUNTS OF RAINFALL. STORMS EARLIER THIS EVENING JUST SOUTH OF CWA PRODUCED LOCALIZED 3 INCH ESTIMATED STORM TOTALS. WILL SEE SLIGHTLY COOLER TEMPERATURES WITH ADDITIONAL CLOUD COVER AND MOISTURE TODAY. FWC GUIDANCE TEMPERATURES LOOK REASONABLE. ABI 084/065 23 JCT 085/067 23 SJT 085/067 33 04
In the hours before
Special weather statement, Jun 6, 6:00 AM CDT, 14 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-070505- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 600 AM CDT FRI JUN 6 1997 ...WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING... A MOIST AND MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY. A FEW OF THESE STORMS COULD BECOME SEVERE...HOWEVER THE BIGGEST THREAT FROM THE STORMS WILL BE HEAVY RAINFALL AS WEAK WINDS ALOFT WILL RESULT IN SLOW MOVING THUNDERSTORMS. THE BEST CHANCE OF THUNDERSTORM THIS MORNING WILL BE IN THE BIG COUNTRY AND CONCHO VALLEY...SOUTH OF INTERSTATE 20 FROM COLORADO CITY TO ABILENE AND BAIRD...AS A LINE OF SHOWERS AND THUNDERSTORMS DEVELOPS SLOWLY SOUTHWARD. WITH SURFACE HEATING...ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON THROUGHOUT WEST CENTRAL TEXAS. THE BEST CHANCE OF STORMS WILL BE WEST OF A SWEETWATER...SAN ANGELO...SONORA LINE AS A WEAK UPPER LEVEL DISTURBANCE MOVES NORTH FROM THE BIG BEND. AGAIN THE GREATEST THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| Jun 6, 3:45 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 50 min |
| Jun 6, 4:05 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 6, 4:09 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Jun 6, 4:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 6, 4:35 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| Jun 6, 5:13 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Jun 6, 5:57 AM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 6, 7:27 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 6, 8:23 AM CDT | Flash Flood Warning | SJT | San Saba | 77 min |
| Jun 6, 8:23 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 77 min |
| Jun 6, 8:37 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jun 6, 8:40 AM CDT | Flash Flood Warning | SJT | Coleman | 65 min |
| Jun 6, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Jun 6, 12:44 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, San Saba | 3 hr |
| Jun 6, 2:36 PM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.